Alert archive / Utah / Flash Flood Warnings in 2011

Flash Flood Warning 54, NWS Salt Lake City, UT

September 14, 2011Kane County, Utah

NWS Salt Lake City, UT issued this flash flood warning at Sep 14, 2011, 5:09 PM MDT for Kane County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 14, 2011, 5:09 PM MDT (23:09 UTC)
Expired
Sep 14, 2011, 8:00 PM MDT
In force
3 hr
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon
Flood severity
None

County Kane County, UT

The radar

The Cedar City radar (KICX), 165 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.2 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2011-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2011-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
224 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

869 
WGUS55 KSLC 142309
FFWSLC
UTC025-150200-
/O.NEW.KSLC.FF.W.0054.110914T2309Z-110915T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
509 PM MDT WED SEP 14 2011

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN KANE COUNTY IN UTAH

* UNTIL 800 PM MDT

* AT 503 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. FLASH FLOODING 
  IS LIKELY OCCURRING ALONG TRIBUTARIES OF THE LOWER PORTIONS OF THE 
  ESCALANTE RIVER INCLUDING FORTY MILE CREEK. 

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...NORMALLY DRY WASHES AND SLOT CANYONS. 

&&

LAT...LON 3718 11094 3727 11106 3727 11109 3745 11116
      3754 11115 3753 11098 3741 11095 3729 11087

$$

PW
2 follow-up statements
195 
WGUS75 KSLC 150102
FFSSLC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
702 PM MDT WED SEP 14 2011

UTC025-150200-
/O.CON.KSLC.FF.W.0054.000000T0000Z-110915T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE UT-
702 PM MDT WED SEP 14 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR
NORTHEASTERN KANE COUNTY...

AT 645 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE RAIN FALLING OVER THE WARNED AREA. 

FLASH FLOODING FROM EARLIER RAINFALL IS LIKELY STILL OCCURRING ALONG 
SOME OF THE TRIBUTARIES OF THE ESCALANTE RIVER INCLUDING FORTY MILE 
CREEK AND COYOTE GULCH. 

ADDITIONAL LIGHT TO MODERATE RAINFALL WILL KEEP WATER FLOWING THESE 
WASHES AND SLOT CANYONS FOR ANOTHER HOUR OR SO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS RAIN WILL CAUSE FLASH FLOODING OF SMALL 
CREEKS AND STREAMS...NORMALLY DRY WASHES AND SLOT CANYONS. 

IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO 
STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY 
RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS.

&&

LAT...LON 3718 11094 3727 11106 3727 11109 3745 11116
      3754 11115 3753 11098 3741 11095 3729 11087

$$

PW
059 
WGUS75 KSLC 150156
FFSSLC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
756 PM MDT WED SEP 14 2011

UTC025-150202-
/O.EXP.KSLC.FF.W.0054.000000T0000Z-110915T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE UT-
756 PM MDT WED SEP 14 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM MDT FOR NORTHEASTERN
KANE COUNTY...

RAIN HAS ENDED IN THIS AREA AND WATER LEVELS HAVE LIKELY FALLEN IN 
THE WASHES AND SLOT CANYONS ALONG THE LOWER PORTIONS OF THE 
ESCALANTE RIVER. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN 
ALLOWED TO EXPIRE. 

HOWEVER...SOMEWHAT ELEVATED WATER LEVELS ARE STILL POSSIBLE 
IN THE MAIN STEM OF THE ESCALANTE RIVER FOR SEVERAL MORE HOURS. 

MONITOR NOAA WEATHER RADIO OR LOCAL TELEVISION OR RADIO FOR THE 
LATEST WEATHER INFORMATION.

LAT...LON 3718 11094 3727 11106 3727 11109 3745 11116
      3754 11115 3753 11098 3741 11095 3729 11087

$$

PW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 4:19 PM MDT, 50 minutes earlier.

Area forecast discussion, Sep 14, 4:19 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
419 PM MDT WED SEP 14 2011

.SYNOPSIS...THE UPPER LOW OVER FAR NORTHWESTERN ARIZONA WILL
CONTINUE TO SLOWLY MOVE EAST ALONG THE UTAH/ARIZONA BORDER THROUGH
TOMORROW. WIDESPREAD PRECIPITATION WILL EXIST NEAR THE LOW ACROSS
SOUTHERN AND CENTRAL UTAH. A SERIES OF WEATHER DISTURBANCES
CROSSING THE NORTHERN GREAT BASIN LATE IN THE WEEK WILL BRING
COOLER TEMPERATURES AND PRECIPITATION TO NORTHERN UTAH FRIDAY AND
SATURDAY.

&&

.DISCUSSION...HAVE SEEN NUMEROUS THUNDERSTORMS DEVELOP THIS
AFTERNOON ACROSS EXTREME SOUTHERN UTAH IN THE VICINITY OF THE
WELL-DEFINED UPPER LOW NOW SKIRTING SOUTHWESTERN UTAH. MUCAPE
VALUES INCREASED TO 2000 J/KG PER SPC MESO-ANALYSIS DURING PEAK
HEATING THIS AFTERNOON...AND BROAD LIFT ASSOCIATED WITH THE
CIRCULATION FUELED RAPID DEVELOPMENT OVER THE LAST SEVERAL HOURS.
CURRENTLY HAVE TWO FLASH FLOOD WARNINGS IN EFFECT...ONE FOR THE
FORT PEARCE WASH EAST OF ST GEORGE AND THE OTHER ENCOMPASSING
MUCH OF ZION NATIONAL PARK...WITH THE LATTER BEING VERIFIED BY
PARK OFFICIALS WITHIN THE LAST HALF HOUR. RAINFALL RATES HAVE
EXCEEDED 3 INCHES PER HOUR WITH THE STRONGER CELLS...WITH UP TO 2
TO 3 INCHES ACCUMULATION IN ISOLATED AREAS. EVENING SHIFT WILL
CONTINUE TO FOCUS ON FLASH FLOOD POTENTIAL ACROSS THE PRONE AREAS
OF THE SOUTH.

MIDDAY TOMORROW THE CENTER OF THE LOW WILL HAVE ONLY MADE IT INTO
THE SOUTHERN LAKE POWELL AREA...THUS FOCUS FOR FUTURE PRECIP WILL
REMAIN OVER CENTRAL/SOUTHERN AND EVENTUALLY SOUTHEASTERN UTAH
THROUGH THAT TIME. DYNAMIC NATURE OF THE UPPER LOW WILL MAINTAIN
AT LEAST CHANCE PRECIP THROUGH TONIGHT...WITH DIURNAL INSTABILITY
ONCE AGAIN FUELING STRONGER THUNDERSTORMS THURSDAY AFTERNOON. HAVE
KEPT MODERATE RATINGS IN LATEST FLASH FLOOD POTENTIAL PRODUCT FOR
MOST AREAS ACROSS SOUTHERN UTAH AS A RESULT.

THE TRANSITION FROM AN ACTIVE SOUTH TO A MORE ACTIVE NORTH WILL
OCCUR FRIDAY AS STRONG WESTERLIES POUND INTO THE PACIFIC COAST.
SAID WESTERLIES WILL USHER IN A SERIES OF PROGRESSIVE SHORT WAVES
THROUGH THE NORTHERN GREAT BASIN THROUGH MUCH OF THE UPCOMING WEEKEND.
THE MOST INTERESTING FOR OUR FORECAST AREA WILL ARRIVE FRIDAY
AFTERNOON AS WEAK COLD ADVECTION ASSOCIATED WITH SUBTLE
BAROCLINICITY WILL INTERACT WITH THE MOIST AIRMASS IN PLACE.
SHOWERS AND A FEW STORMS WILL BE FOCUSED ALONG THE MID LEVEL
FRONTAL BOUNDARY FRIDAY EVENING/NIGHT ACROSS THE NORTH BEFORE
WANING OVER CENTRAL UTAH SATURDAY...THIS AS THE UPPER LEVEL
SUPPORT IS LOST. IN WAKE OF THIS TROUGHS PASSAGE DRY AND COOLER
CONDITIONS ARE EXPECTED LATE WEEKEND.

GLOBAL MODELS ARE BECOMING A BIT MORE AGREEABLE REGARDING NEXT
WEEK. BOTH HAVE INDICATED DRY CONDITIONS WITH AT LEAST WEAK
RIDGING DOMINATING FOR SEVERAL RUNS...EC THOUGH HAS BEEN A BIT MORE
AMPLIFIED VS. THE MORE ZONAL FLOW TYPE PATTERN ADVERTISED IN THE
GFS. HAVE LEANED TOWARDS A BLEND OF THE TWO AS BOTH MODELS SEEM TO
BE CONVERGING IN LATEST RUNS TOWARDS A LOW AMPLIFICATION RIDGE
PATTERN. BOTTOM LINE WOULD SUGGEST NEAR TO BELOW SEASONAL TEMPS
EARLY WEEK WITH A WARMING TREND THROUGH THE MID/LATE WEEK PERIOD.

&&

.AVIATION...VFR CONDITIONS EXPECTED AT KSLC THROUGH THE PERIOD.
EXPECT NORTHWEST WINDS TO PREVAIL UNTIL 02Z-04Z WHEN SOUTHEAST
DRAINAGE FLOW BECOMES ESTABLISHED. A FEW BUILD-UPS ARE EXPECTED OVER
HIGHER TERRAIN...WITH ONLY A 10 PERCENT CHANCE OF A SHOWER OR
THUNDERSTORM DRIFTING OFF THE MOUNTAINS AND DIRECTLY IMPACTING THE
TERMINAL THROUGH THE EARLY EVENING. GUSTY ERRATIC WINDS AND
LIGHTNING ARE THE PRIMARY CONCERNS IF THIS OCCURS.

&&

.FIRE WEATHER...A LOW PRESSURE SYSTEM CENTERED OVER NORTHWEST
ARIZONA THIS AFTERNOON WILL CONTINUE TO MOVE VERY SLOWLY EAST ACROSS
NORTHERN ARIZONA THROUGH THURSDAY. THIS SYSTEM WILL BRING WIDESPREAD
PRECIPITATION TO SOUTHERN AND CENTRAL UTAH THIS AFTERNOON...EVENING
AND AGAIN THURSDAY AS IT PULLS MOISTURE NORTHWARD AROUND THE CENTRAL
CORE. MOISTURE WILL FOLLOW THE LOW THURSDAY BUT WITH SUCH SLOW
MOVEMENT THE SHOWERS WILL ONLY SHIFT A BIT EASTWARD. AS THE DAYTIME
HEATING WANES...EXPECT PRECIPITATION TO BECOME MORE STRATIFORM OVER
NIGHT...AS IT DID LAST NIGHT. A MUCH DRIER AIRMASS IS OVER NORTHERN
UTAH...HOWEVER ISOLATED CONVECTION IS STILL EXPECTED MAINLY OVER THE
HIGHER TERRAIN. THE NORTHWEST SCENARIO SHOULD REPEAT TOMORROW AS
MAJORITY OF THE MOISTURE REMAINS ACROSS THE SOUTHERN AND EASTERN
REACHES OF THE DISTRICT. A SERIES OF STORM SYSTEMS CROSSING THE
NORTHERN GREAT BASIN WILL BRING INCREASED MOISTURE TO THE NORTHERN
PORTION OF THE DISTRICT BY FRIDAY. AS A RESULT...THE CHANCES FOR
PRECIPITATION TO THE NORTHERN PORTION OF THE DISTRICT WILL GO UP FOR
THE WEEKEND.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

MERRILL/ROGOWSKI/YOUNG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Sep 14, 6:43 AM MDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
643 AM MDT WED SEP 14 2011

UTZ010-012>016-019>021-517-518-151300-
WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
643 AM MDT WED SEP 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
SOUTHERN UTAH AND SOUTHWEST UTAH.

.DAY ONE...TODAY AND TONIGHT

AN ENERGETIC LOW PRESSURE SYSTEM OVER NORTHWEST ARIZONA WILL
GENERATE WIDESPREAD RAIN ACROSS SOUTHERN UTAH TODAY. THE HEAVIEST
RAINFALL WILL CONCENTRATE OVER SOUTHWEST AND SOUTH-CENTRAL UTAH
THIS AFTERNOON. THUNDERSTORMS ARE ALSO EXPECTED...WITH A FEW OF
THE STRONGER STORMS PRODUCING LOCALLY HEAVY RAINS. THE LOW
PRESSURE SYSTEM WILL MOVE SLOWLY EAST TONIGHT...SPREADING RAIN
ACROSS THE REMAINDER OF SOUTHERN AND EASTERN UTAH.

ANY THUNDERSTORMS THAT GENERATE HEAVY RAINFALL WILL FORM OVER THE
SLICK ROCK AND SLOT CANYON COUNTRY OF SOUTHERN UTAH. THIS HEAVY
RAIN COULD PRODUCE LOCAL FLOODING PROBLEMS...ESPECIALLY IN THE
MORE FAVORABLE TERRAIN THIS AFTERNOON THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE NEAR THE CENTER OF THE LOW
PRESSURE SYSTEM ACROSS CENTRAL AND EASTERN UTAH THURSDAY. LOCALLY
HEAVY RAIN WILL REMAIN A POSSIBILITY...AS WILL THE THREAT OF LOCAL
FLOODING IN FAVORABLE TERRAIN. SHOWERS WILL LINGER OVER SOUTHWEST
UTAH DURING THE DAY...THOUGH HEAVY RAINFALL IS NO LONGER EXPECTED.

THE LOW PRESSURE WILL WEAKEN AS IT MOVES EAST OF THE STATE
THURSDAY NIGHT. LINGERING SHOWERS AND STORMS ARE POSSIBLE OVER
THE HIGHER TERRAIN OF CENTRAL UTAH FRIDAY AFTERNOON. DRIER AIR
WILL FOLLOW FOR THE WEEKEND...WITH TEMPERATURES CLIMBING BACK TO
NEAR SEASONAL NORMS DURING THE WEEKEND. CONTINUED DRY CONDITIONS
ARE EXPECTED EARLY NEXT WEEK WITH SEASONAL TEMPERATURES AREA WIDE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ001>009-011-WYZ021-151300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WESTERN UINTA BASIN-SOUTHWEST WYOMING-
643 AM MDT WED SEP 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN UTAH
AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SUFFICIENT MOISTURE WILL EXIST ACROSS THE AREA TO GENERATE
ISOLATED SHOWERS OR THUNDERSTORMS ACROSS THE HIGHER TERRAIN THIS
AFTERNOON. A LOW PRESSURE SYSTEM MOVING EAST ACROSS SOUTHERN UTAH
WILL PUSH ADDITIONAL MOISTURE INTO NORTHEAST UTAH AND SOUTHWEST
WYOMING...RESULTING IN A MODEST INCREASE IN SHOWERS AND STORMS
LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS WILL EXIST ACROSS PORTIONS OF NORTHEAST
UTAH TO THE NORTH OF THE LOW PRESSURE SYSTEM OVER SOUTHEAST UTAH
ON THURSDAY. GENERALLY DRY AND STABLE CONDITIONS WILL REMAIN ACROSS
NORTHWEST UTAH THURSDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE ACROSS THE
NORTHERN UTAH FRIDAY THROUGH THE WEEKEND. A SERIES OF WEATHER
DISTURBANCES RACING EAST ACROSS THE NORTHERN ROCKIES WILL GENERATE
ISOLATED SHOWERS AND THUNDERSTORMS NEAR THE IDAHO BORDER LATE
FRIDAY...WITH A BETTER THREAT FOR SHOWERS AND STORMS OVER THE
WEEKEND. TEMPERATURES WILL ALSO COOL TO BELOW NORMAL READINGS
BEHIND THESE PASSING WEATHER DISTURBANCES.

MUCH DRIER AIR WILL SPREAD ACROSS NORTHERN UTAH AND SOUTHWEST
WYOMING EARLY NEXT WEEK. COOL TEMPERATURES MONDAY WILL BEGIN TO
SLOWLY WARM FOR TUESDAY AND BEYOND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Special weather statement, Sep 14, 3:32 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
332 PM MDT WED SEP 14 2011

UTZ020-021-142215-
GLEN CANYON RECREATION AREA/LAKE POWELL UT-SOUTH CENTRAL UTAH UT-
332 PM MDT WED SEP 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KANE AND EXTREME
SOUTHWESTERN SAN JUAN COUNTIES UNTIL 415 PM MDT...SPECIFICALLY
SOUTHERN LAKE POWELL INCLUDING DANGLING ROPE MARINA...

AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF BIG FIVE...OR 16 MILES
NORTHEAST OF PAGE...MOVING NORTHEAST AT 15 MPH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

BOATERS ON THE SOUTHERN TIP OF LAKE POWELL NEAR DANGLING ROPE MARINA
SHOULD PREPARE FOR THREATENING WEATHER AS THIS THUNDERSTORM MOVES
THROUGH THE AREA.

* LOCATIONS IMPACTED INCLUDE...
   DANGLING ROPE MARINA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING OR A SAFE AREA ON LAKE POWELL.

LAT...LON 3697 11107 3698 11128 3703 11134 3730 11105
      3713 11083
TIME...MOT...LOC 2128Z 225DEG 12KT 3703 11118

MERRILL
Local storm report, Sep 14, 3:39 PM MDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
339 PM MDT WED SEP 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     FLASH FLOOD      4 E ZION NP             37.22N 112.92W
09/14/2011                   WASHINGTON         UT   PARK/FOREST SRVC

            PARK RANGERS REPORTED FLASH FLOODING ALONG PINE CREEK 7
            TO 8 FEET DEEP...AND ALONG THE EAST FORK OF THE VIRGIN
            RIVER 3 TO 4 FEET DEEP. ADDITIONALLY NUMEROUS WATERFALLS
            HAVE FORMED THROUGHOUT ZION CANYON.

&&

GM

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 2:23 PM MDTFlash Flood WarningSLCWashington6 hr
Sep 14, 2:40 PM MDTFlash Flood WarningSLCKane, Washington3 hr
Sep 14, 3:30 PM MDTFlash Flood WarningSLCKane4 hr
Sep 14, 3:32 PM MDTSpecial Weather StatementSLC43 min

Nearby

Flash Flood Warnings in Utah, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.